Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Oct 14, 2007, 2:39 PM CDT for Kingman County, Reno County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2007, 2:39 PM CDT (19:39 UTC)
- Expired
- Oct 14, 2007, 3:08 PM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 2:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 141939
SVRICT
KSC095-155-142045-
/O.NEW.KICT.SV.W.0151.071014T1939Z-071014T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
239 PM CDT SUN OCT 14 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 345 PM CDT.
* AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF NASHVILLE...OR 9 MILES NORTH OF
MEDICINE LODGE...AND MOVING NORTH AT 55 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ABBYVILLE...ARLINGTON...CUNNINGHAM...LANGDON...NASHVILLE...
NICKERSON...PARTRIDGE...PENALOSA...PLEVNA...SYLVIA...TURON.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9847 3782 9849 3816 9847 3816 9797
3742 9838 3736 9842 3737 9845
TIME...MOT...LOC 1939Z 200DEG 48KT 3743 9851
$$
COX4 follow-up statements
000
WWUS53 KICT 141944
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
244 PM CDT SUN OCT 14 2007
KSC095-155-142045-
/O.CON.KICT.SV.W.0151.000000T0000Z-071014T2045Z/
RENO KS-KINGMAN KS-
244 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN AND WESTERN RENO COUNTIES UNTIL 345 PM CDT...
AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
NASHVILLE...OR NEAR ISABEL...MOVING NORTH AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR CUNNINGHAM BY 255 PM CDT.
5 MILES EAST OF TURON BY 305 PM CDT.
NEAR PLEVNA BY 320 PM CDT.
NEAR ABBYVILLE BY 325 PM CDT.
4 MILES WEST OF NICKERSON BY 340 PM CDT.
THE TOWNS OF PENALOSA AND LANGDON ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9847 3782 9849 3816 9847 3816 9797
3742 9838 3736 9842 3737 9845
TIME...MOT...LOC 1944Z 200DEG 48KT 3749 9848
$$
BOWMAN000
WWUS53 KICT 141953
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CDT SUN OCT 14 2007
KSC095-155-142045-
/O.CON.KICT.SV.W.0151.000000T0000Z-071014T2045Z/
RENO KS-KINGMAN KS-
252 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN AND WESTERN RENO COUNTIES UNTIL 345 PM CDT...
AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CUNNINGHAM TO NASHVILLE...
MOVING NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE...
4 MILES EAST OF TURON BY 300 PM CDT.
NEAR PLEVNA BY 315 PM CDT.
NEAR ABBYVILLE BY 320 PM CDT.
NEAR PARTRIDGE BY 335 PM CDT.
THE TOWNS OF PENALOSA AND LANGDON ARE ALSO IN THE PATH OF THIS LINE
OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9847 3782 9849 3816 9847 3816 9797
3742 9838 3736 9842 3737 9845
TIME...MOT...LOC 1952Z 204DEG 48KT 3768 9841 3761 9834
3745 9838
$$
BOWMAN000
WWUS53 KICT 142003
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT SUN OCT 14 2007
KSC095-155-142045-
/O.CON.KICT.SV.W.0151.000000T0000Z-071014T2045Z/
RENO KS-KINGMAN KS-
302 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN AND WESTERN RENO COUNTIES UNTIL 345 PM CDT...
AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 8
MILES SOUTHEAST OF CUNNINGHAM...OR 12 MILES SOUTHEAST OF CAIRO...
MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ARLINGTON BY 325 PM CDT.
5 MILES SOUTHEAST OF ABBYVILLE BY 330 PM CDT.
NEAR PARTRIDGE BY 335 PM CDT.
NEAR NICKERSON BY 345 PM CDT.
THE TOWN OF PENALOSA IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9847 3782 9849 3816 9847 3816 9797
3742 9838 3736 9842 3737 9845
TIME...MOT...LOC 2002Z 204DEG 48KT 3758 9832
$$
BOWMAN000
WWUS53 KICT 142008
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
308 PM CDT SUN OCT 14 2007
KSC095-155-142018-
/O.CAN.KICT.SV.W.0151.000000T0000Z-071014T2045Z/
RENO KS-KINGMAN KS-
308 PM CDT SUN OCT 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KINGMAN AND WESTERN
RENO COUNTIES HAS BEEN CANCELLED...
AT 305 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9847 3782 9849 3816 9847 3816 9797
3742 9838 3736 9842 3737 9845
TIME...MOT...LOC 2008Z 204DEG 48KT 3764 9828
$$
BOWMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 12:10 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Oct 14, 12:10 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1210 PM CDT SUN OCT 14 2007 .UPDATE... A BIT MORE SURFACE HEATING THAN EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WILL INCREASE RISK FOR SEVERE STORMS LATER THIS AFTERNOON. MAIN UPPER LOW CONTINUES TO SPIN ACROSS COLORADO WITH UPPER SPEED MAX PROGGED TO EJECT ACROSS THE CENTRAL PLAINS DURING PEAK HEATING AND INTO THE EARLY EVENING. MODERATE INSTABILITY AND STRONG DEEP LAYER SHEAR SHOULD SUPPORT SEVERE STORMS ALONG AND AHEAD OF SURFACE FRONT BY MID-AFTERNOON...CONTINUING INTO THE EARLY EVENING. THOUGH CONVECTION SHOULD BECOME MAINLY LINEAR...A FEW ISOLATED SUPERCELL STORMS WILL BE POSSIBLE EARLY ON. HAVE CONTINUED SEVERE RISK THEME IN HAZARDOUS WEATHER OUTLOOK...WITH HAIL/WIND THREAT AND CAVEAT FOR BRIEF TORNADO. SOME ADJUSTMENT TO MAX TEMPERATURES TO ACCOUNT FOR MORE SUNSHINE FOR AREAS ALONG/EAST OF TURNPIKE. KED && .AVIATION... FOR THE 18Z TAF SUITE...STRONG TO SEVERE CONVECTION IS EXPECTED BY MID-AFTERNOON THROUGH THE EARLY EVENING...ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. MAINLY VFR CONDITIONS OUTSIDE OF CONVECTION...EXCEPT FOR SOME MVFR CIGS ALONG/JUST BEHIND COLD FRONTAL PASSAGE TOWARD 00Z. GUSTY SOUTH WINDS ESPECIALLY FOR KICT AND KCNU THIS AFTERNOON WITH WIND SHIFT TO THE NORTHWEST ACROSS CENTRAL KANSAS THIS EVENING. BETTER CHANCE FOR LOWER CIGS/MAINLY MVFR CATEGORY LATER TONIGHT INTO MONDAY MORNING ACROSS THE AREA...BEHIND SURFACE COLD FRONT. KED && .PREV DISCUSSION... /ISSUED 546 AM CDT SUN OCT 14 2007/ UPDATE... AVIATION...12Z TAFS RSL/SLN/HUT/ICT/CNU ONGOING SCATTERED TS IN CENTRAL/SOUTH CENTRAL KS WILL LIKELY CONTINUE THIS MORNING AIDED BY STRONG 850 MOISTURE TRANSPORT AND STRONG UPPER LEVEL DIFFLUENT PATTERN. WILL COVER WITH TEMPO TS GROUPS. OTHER STRONG-SEVERE CONVECTION SHOULD DEVELOP BY MID PM IN CENTRAL/SOUTH CENTRAL KS ALONG COLD FRONT/DRYLINE BOUNDARIES AND FOR NOW WILL CARRY VCTS AND FINESSE IN LATER TAFS WITH TEMPO TS GROUPS AS NEEDED. CONVECTION SHOULD BECOME WIDESPREAD EAST OF THE KS TURNPIKE TONIGHT...ALTHOUGH SEVERITY SHOULD DIMINISH. WIDESPREAD MVFR CIGS (ALREADY EVIDENT OVER NW KS) ANTICIPATED TO MOVE IN FROM W TO E BEHIND COLD FRONT TONIGHT INTO THE MORNING HOURS MONDAY. JMC PREV DISCUSSION... /ISSUED 304 AM CDT SUN OCT 14 2007/ DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES AND TEMPERATURES THROUGH MONDAY. TODAY-TONIGHT: ELEVATED CONVECTION HAS BEEN ONGOING OVERNIGHT...AND WILL CONTINUE INTO THE MORNING HOURS TODAY AS THE 300MB JET PROVIDES STRONG DIVERGENCE ALOFT OVER KANSAS. THE BULK OF THESE STORMS SHOULD BE WEST OF THE KANSAS TURNPIKE. DURING THE AFTERNOON...STORM INITIATION SHOULD BE ALONG THE DRYLINE AND WARM FRONT WHERE THE BEST CONVERGENCE IS...ALONG WITH 50-60KT OF SHEAR AND 1000-1500 J/KG OF MLCAPE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS ESPECIALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. IF ANY OF THE STORMS CAN REMAIN DISCRETE SUPERCELLS...IT IS POSSIBLE TO SEE A TORNADO OR TWO. THE INSTABILITY WEAKENS QUITE A BIT DURING THE EVENING HOURS...SO THE MAIN THREAT FOR SOUTHEAST KANSAS BECOMES HEAVY RAINFALL RATHER THAN HAIL OR STRONG WINDS. TEMPERATURES TODAY ARE A CHALLENGE. IT WILL DEPEND A LOT ON HOW MUCH SUNSHINE ANY ONE LOCATION SEES...AS WELL AS WHERE THE PRECIPITATION IS. WOULD NOT BE SURPRISED TO SEE SOME LOCATIONS IN THE LOW 80S...BUT SOME COULD STAY IN THE LOWER 70S AS WELL. MONDAY-MONDAY NIGHT: BOTH THE GFS AND NAM/WRF HAVE TRENDED QUICKER WITH THE RAINFALL...AND SHOW SUBSIDENCE ACROSS THE AREA BY MONDAY EVENING. THEREFORE WE HAVE REMOVED CHANCES FOR PRECIPITATION FOR MONDAY NIGHT. THERE WILL STILL BE SOME STRATUS AROUND AS LOW LEVEL MOISTURE WILL TAKE A LITTLE LONGER TO EXIT THE FORECAST AREA. TEMPERATURES WILL AGAIN BE A CHALLENGE. IF SOME LOCATIONS DO SEE MORE SUN THAN EXPECTED...TEMPERATURES WOULD BE QUITE A FEW DEGREES WARMER THAN FORECAST. THIS CAN BE FINE-TUNED WITH THE NEXT COUPLE FORECASTS. TUESDAY-SATURDAY: A SEASONABLE DAY FOR TUESDAY AS SURFACE HIGH PRESSURE IS IN CONTROL. THEN MOISTURE RETURNS BY TUESDAY NIGHT INTO WEDNESDAY MORNING...AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE AS A SHORTWAVE TROUGH MOVES THROUGH THE MIDWEST. MODELS HAVE COME INTO MORE AGREEMENT ON THIS FEATURE...SO WE INCREASED PRECIPITATION CHANCES FOR TUESDAY NIGHT FOR CENTRAL KANSAS AND THE REST OF THE AREA ON WEDNESDAY. THE GFS AND ECMWF DIVERGE AS THIS SYSTEM DEPARTS TO THE EAST. BY SUNDAY...THE GFS SHOWS ZONAL FLOW THROUGH MUCH OF THE US...WHILE THE ECMWF INDICATES A FAIRLY POTENT TROUGH MOVING INTO WESTERN KANSAS. WILL KEEP FORECAST AS IS FOR THIS TIME FRAME GIVEN LOW CONFIDENCE. SCHRECK AVIATION... CONVECTION WILL CONTINUE TO FESTER MUCH OF THE NIGHT ACROSS THE NORTHWESTERN HALF TO NORTHERN THIRD OF KANSAS...ALONG AND TO THE NORTH OF A WARM FRONT LIFTING VERY SLOWLY TO THE NORTH...COUPLED WITH A STRONG LOW-LEVEL JET AND INCREASING LARGE SCALE ASCENT AHEAD OF AN APPROACHING SHORTWAVE TROUGH. HENCE VCTS/VCSH AT RSL AND SLN MOST OF THE NIGHT...ALTHOUGH THINKING MAJORITY OF ACTIVITY WILL REMAIN NORTH OF THOSE SITES. MORE ISOLATED ACTIVITY MAY BE POSSIBLE LATE TONIGHT FARTHER SOUTH ACROSS SOUTH-CENTRAL/CENTRAL KS WEST OF THE FLINT HILLS...AS MOISTURE TRANSPORT/ADVECTION INCREASES AS THE LOW-LEVEL JET VEERS. MVFR/LOW VFR CIGS ANTICIPATED FROM MID SUNDAY MORNING ON...WITH LLWS MOST LOCATIONS TONIGHT DUE TO STRONG LOW-LEVEL JET. STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE STILL ANTICIPATED TO SWING ACROSS THE FORECAST AREA LATE SUNDAY/SUNDAY NIGHT...PROMPTING MORE THUNDERSTORMS. KLEINSASSER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 79 55 64 49 / 60 80 20 10 HUTCHINSON 76 52 64 46 / 70 80 10 10 NEWTON 78 53 63 48 / 60 80 20 10 ELDORADO 80 57 65 48 / 50 80 30 10 WINFIELD-KWLD 82 59 66 50 / 50 80 30 10 RUSSELL 71 51 61 43 / 70 70 10 10 GREAT BEND 72 51 61 45 / 70 70 10 0 SALINA 76 53 61 46 / 70 80 20 10 MCPHERSON 76 52 62 46 / 70 80 10 10 COFFEYVILLE 82 61 71 51 / 10 80 70 10 CHANUTE 81 60 69 50 / 10 80 60 10 IOLA 81 60 69 50 / 10 80 50 10 PARSONS-KPPF 81 61 70 51 / 10 80 70 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 14, 11:55 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1155 AM CDT SUN OCT 14 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1155 AM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...FOR AREAS GENERALLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS CITY. THE MAIN SEVERE RISK WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS TO 65 MPH. IF A STORM CAN REMAIN ISOLATED...A BRIEF TORNADO IS ALSO POSSIBLE. AS THE STORMS MOVE INTO SOUTHEAST KANSAS OVERNIGHT...THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS ACROSS THE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BEHIND THE FRONT ON MONDAY...THUNDERSTORMS MAY LINGER IN SOUTHEAST KANSAS. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY NIGHT IN CENTRAL KANSAS AND WEDNESDAY THROUGH SATURDAY ACROSS THE ENTIRE AREA...AS A STRENGTHENING WEATHER SYSTEM MOVES EAST ACROSS THE CENTRAL ROCKIES. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS CITY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/SCHRECK
In the hours before
Local storm report, Oct 14, 8:45 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 AM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL GENESEO 38.52N 98.15W
10/14/2007 E0.75 INCH ELLSWORTH KS TRAINED SPOTTER
MOSTLY PEA SIZED WITH SOME DIME SIZED.
&&
KEDSpecial weather statement, Oct 14, 8:54 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 854 AM CDT SUN OCT 14 2007 KSZ048-049-141430- ELLSWORTH-SALINE- 854 AM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN ELLSWORTH AND WESTERN SALINE COUNTIES... AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KANOPOLIS STATE PARK...OR 8 MILES SOUTHEAST OF KANOPOLIS...AND MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE THIS MORNING. DARMOFAL
Special weather statement, Oct 14, 9:49 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 949 AM CDT SUN OCT 14 2007 KSZ067-141515- RENO- 949 AM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN RENO COUNTY... AT 944 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CUNNINGHAM...OR 6 MILES SOUTHEAST OF PRESTON...AND MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. BOWMAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 11:40 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 50 min |
| Oct 14, 12:19 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 31 min |
| Oct 14, 3:27 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick | 63 min |
| Oct 14, 4:05 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 40 min |
| Oct 14, 4:13 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 62 min |
| Oct 14, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 47 min |
| Oct 14, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 60 min |
| Oct 14, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.